i have been taking 250mg of tramadol for the last 10 years, i take them all together at the same time every single day.They have changed my life and me completely,awake most of the night then sleeping most of the day, i dont want to do anything else, just take my meds and chill out watching tv.I am so sick of living like this, so very tired of it!!! i tried to cut down by asking the pharmacist to only give me enough for 100 mg a day for as month, and altho i could manage fairly comfortably on this dosage i found myself taking 200mg for a "treat" then i didnt have enough to last the month so now ive left myself with only 50mg a day for a week until i get my next lot!!! i have made an appointment with the doctor to discuss a plan to come off of the tramadol, but in the meantime i feel like crap, aching, restless legs, unable to sleep, headache . cold symptoms, and diaharrea(sp). i wish id never started taking the bloody things, but i feel so angry that i was given no real warning about the addiction possibility, and lets face it ive more or less stuck to the reccomended dose!!! i dont know if im coming or going!!! Has any one got any tips for treating and coping with the withdrawals or do i just have to grin and bear it ???
This question has also been asked and answered here: Tramadol withdrawal symptoms?
You may have taken the same amount a day that you had prescribed, but taking them all at once certainly wasn't. You were taking them for the effects other then pain relief. Every bit of literature available says that they are addicting, if you'd read any of it. I have no answer for you, you've kind of painted yourself into a corner by doing what you did.
Coming or going? How about coming to the conclusion that maybe it's time to get into some serious recovery, and going in that direction rather than in circles like this. If you are "sick of living like this" you have options, it's just a matter of taking those options and investing the many months or years it will take to be clean and clear of all this. Anyway, hope this helps a bit. Best to you.
Hello cerea. Just try the best that you can in regards to your pain, seeing your doctor is a major player. Seek a therapist and a strong support system to help you through your pain. Best of wishes in, on the road to your recovery and hope you do get to feeling better soon, pledge
For what it is worth - i completely understand ur struggle - U r not alone. Its not accurate to say u did this to urself. The blame falls on the medication. The FDA does not properly label this drug - even over a decade later. I have noticed my over use tends to be a response to my anxiety. I am going to a new pain doctor to try a regime for pain and anxiety. I have heard neurotin helps with withdrawal of tramadol and it is commonly prescribed for fibromyalgia. For what its worth, I hope this gives u some help and maybe a way of addressing ur current level of use.
Here is what is in the monograph visable to anyone on the internet, Physical dependence and tolerance are more likely with prolonged therapy.Abrupt discontinuance may result in symptoms of withdrawal (e.g., anxiety, sweating, insomnia, rigors, pain, nausea, tremors, diarrhea, upper respiratory symptoms, piloerection, and, rarely, hallucinations).Symptoms may be avoided by tapering the dosage when the drug is discontinued.
What part of that is misleading or not informative? Pills don't make you addicted, you do. No one should take any med without knowing about it, this means looking it up, or read the paper the pharmacy gives you with every prescription you get filled. We must take some accountability for our actions.
Here is the withdrawal buffer secret: Hydrophilic (water loving) substances clear out of the system fast so that if that substance has effects, the body reacts against those effects like a pendulum swinging the opposite way, and that is called withdrawal. But, if a substance is lipophilic (fat loving), or part of a lipophilic compound, that substance will linger in the system for a very long time. For example, the common miserable dopamine blockers are lipophilic, and their miserable effects last for months. So, if a pleasant substance is lipophilic, or in a lipophilic compound, its pleasurable effects will also last for months, wearing off very slowly when it is unavailable, so there will be no unpleasant withdrawal symptoms.
- Tramadol Information for Consumers
- Tramadol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Tramadol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 15 Nov 2009 • 2 answers
Posted 19 Sep 2011 • 8 answers
Posted 17 Jan 2012 • 16 answers
Posted 18 Jun 2015 • 3 answers
Posted 7 May 2017 • 1 answer